Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 112, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 4, 2012, 12:08 AM CDT for Burke County, Divide County, North Dakota. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2012, 12:08 AM CDT (05:08 UTC)
- Expired
- Jul 4, 2012, 1:15 AM CDT
- In force
- 67 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Burke County, ND, Divide County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 12:15 AM CDT | HAIL 1.5 | Crosby, ND | PUBLIC REPORT. |
| Jul 4, 12:22 AM CDT | HAIL 0.88 | Crosby, ND | REPORT FROM AMBULANCE DRIVER IN CROSBY. RELAYED BY STATE RADIO. |
| Jul 4, 12:31 AM CDT | HAIL 1.75 | 6 N Columbus, ND | REPORT FROM TRAINED SPOTTER AT CAMPGROUND JUST SOUTH OF INTERNATIONAL BORDER. HAIL ONGOING AT TIME OF REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 6:52 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 5.1 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3012 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -138 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
986
WUUS53 KBIS 040508
SVRBIS
NDC013-023-040615-
/O.NEW.KBIS.SV.W.0112.120704T0508Z-120704T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1208 AM CDT WED JUL 4 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BURKE COUNTY IN NORTHWEST NORTH DAKOTA
NORTHEASTERN DIVIDE COUNTY IN NORTHWEST NORTH DAKOTA
THIS INCLUDES THE CITY OF CROSBY
* UNTIL 115 AM CDT
* AT 1206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CROSBY...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CROSBY AND NOONAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4900 10277 4901 10264 4900 10264 4885 10297
4876 10340 4879 10351 4892 10354 4901 10342
4900 10318 4901 10305
TIME...MOT...LOC 0508Z 239DEG 26KT 4889 10335
WIND...HAIL 60MPH 1.00IN
$$
HEINERT2 follow-up statements
537
WWUS53 KBIS 040536
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1236 AM CDT WED JUL 4 2012
NDC013-023-040615-
/O.CON.KBIS.SV.W.0112.000000T0000Z-120704T0615Z/
BURKE ND-DIVIDE ND-
1236 AM CDT WED JUL 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DIVIDE AND NORTHWESTERN BURKE COUNTIES UNTIL 115 AM CDT...
AT 1234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES NORTHWEST OF NOONAN...OR 10 MILES NORTHEAST OF
CROSBY...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN DIVIDE AND NORTHWESTERN
BURKE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4900 10277 4901 10264 4900 10264 4885 10297
4876 10340 4879 10351 4892 10354 4901 10342
4900 10318 4901 10305
TIME...MOT...LOC 0535Z 239DEG 26KT 4899 10310
WIND...HAIL 60MPH 1.50IN
$$
HEINERT369
WWUS53 KBIS 040601
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
101 AM CDT WED JUL 4 2012
NDC013-023-040615-
/O.CON.KBIS.SV.W.0112.000000T0000Z-120704T0615Z/
BURKE ND-DIVIDE ND-
101 AM CDT WED JUL 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DIVIDE AND NORTHWESTERN BURKE COUNTIES UNTIL 115 AM CDT...
AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF CROSBY...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
CROSBY...AMBROSE AND NOONAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4900 10277 4901 10264 4900 10264 4885 10297
4876 10340 4879 10351 4892 10354 4901 10342
4900 10318 4901 10305
TIME...MOT...LOC 0601Z 222DEG 35KT 4885 10336
WIND...HAIL 60MPH 1.75IN
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 11:08 PM CDT, 1 hour earlier.
Area forecast discussion, Jul 3, 11:08 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1108 PM CDT TUE JUL 3 2012 .DISCUSSION...THE THERMODYNAMIC PARAMETERS CONTINUE TO BECOME LESS AND LESS FAVORABLE FOR CONVECTIVE DEVELOPMENT ACROSS CENTRAL AND SOUTHERN NORTH DAKOTA THIS EVENING. AS A RESULT...CANCELLED THE SEVERE THUNDERSTORM WATCH ALONG AND SOUTH OF A LINE FROM WATFORD CITY TO GARRISON TO HARVEY. HOWEVER...SEVERE THUNDERSTORM WATCH #458 REMAINS IN EFFECT FOR THE NORTHERN TIER COUNTIES UNTIL 06Z. THE UPDATED GRIDDED AND TEXT PRODUCTS HAVE BEEN SENT. && .AVIATION...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PUSH FROM WEST TO EAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. THE MAIN AREA IMPACTED WILL BE ACROSS NORTHERN NORTH DAKOTA (KISN- KMOT). THE MAIN IMPACT WILL BE AN ABRUPT WIND SHIFT FROM THE SOUTHEAST TO NORTHWEST WITH GUSTS GENERALLY AROUND 40 KNOTS. HOWEVER...WOULD NOT BE SURPRISED TO SEE A PEAK WIND GUST AROUND 50 KNOTS. HAIL WILL ALSO BE A POSSIBILITY. DO NOT THINK THE LINE WILL BUILD AS FAR SOUTH AS I-94. HOWEVER...CANNOT RULE OUT ANY THUNDERSTORM ACTIVITY TONIGHT ACROSS SOUTHERN NORTH DAKOTA. AS A RESULT...INDICATED VCTS IN THE KDIK/KBIS/KJMS TAFS BASED UPON THE EXPECTED FROPA TIMING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TM...UPDATE/AVIATION
Hazardous weather outlook, Jul 3, 10:58 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1058 PM CDT TUE JUL 3 2012 NDZ001>005-009>013-050400- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE- 1058 PM CDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH NUMBER 458 REMAINS IN EFFECT. PLEASE VISIT WWW.WEATHER.GOV/BIS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THURSDAY NIGHT INTO FRIDAY...WITH A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE CALL 1-800-247-0212 WITH SEVERE WEATHER REPORTS. NDZ017>023-025-031>037-040>048-050-051-050400- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 1058 PM CDT TUE JUL 3 2012 /958 PM MDT TUE JUL 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THURSDAY NIGHT INTO FRIDAY...WITH A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA TONIGHT. TM
In the hours before
Local storm report, Jul 3, 10:57 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1057 PM CDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM HAIL 3 N GRENORA 48.66N 103.94W
07/03/2012 M1.00 INCH DIVIDE ND TRAINED SPOTTER
&&
NHEINERTLocal storm report, Jul 3, 10:59 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1059 PM CDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM HAIL GRENORA 48.62N 103.94W
07/03/2012 M1.00 INCH WILLIAMS ND TRAINED SPOTTER
WIND GUSTS UP TO 50 MPH.
&&
NHEINERTLocal storm report, Jul 3, 11:03 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
1103 PM CDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM HAIL GRENORA 48.62N 103.94W
07/03/2012 M1.00 INCH WILLIAMS ND TRAINED SPOTTER
WIND GUSTS UP TO 50 MPH. LEAVES WERE STRIPPED DUE TO
WIND AND HAIL.
&&
CORRECTED REMARKS
NHEINERTSpecial weather statement, Jul 3, 11:15 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1115 PM CDT TUE JUL 3 2012 NDZ002-040515- BURKE- 1115 PM CDT TUE JUL 3 2012 ...SPECIAL WEATHER STATEMENT... AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL BURKE COUNTY...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHGATE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
Special weather statement, Jul 3, 11:46 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1146 PM CDT TUE JUL 3 2012 NDZ001-040545- DIVIDE- 1146 PM CDT TUE JUL 3 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST ACROSS CROSBY... AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CROSBY...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NOONAN... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
Local storm report, Jul 4, 12:04 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1204 AM CDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL 5 E CROSBY 48.91N 103.18W
07/04/2012 E0.88 INCH DIVIDE ND TRAINED SPOTTER
&&
RKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:37 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 53 min |
| Jul 3, 8:31 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Williams | 59 min |
| Jul 3, 9:00 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 30 min |
| Jul 3, 9:28 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 62 min |
| Jul 3, 10:18 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Williams | 57 min |
| Jul 3, 10:43 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 62 min |
| Jul 4, 12:49 AM CDT | Areal Flood Advisory | BIS | Divide | 3 hr |
| Jul 4, 1:12 AM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide | 63 min |
| Jul 4, 6:11 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 29 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.